Alert archive / California / Wind Advisories in 2023

Wind Advisory 27, NWS Eureka, CA

November 19, 2023

NWS Eureka, CA issued this wind advisory at Nov 19, 2023, 2:21 PM PST. It took effect at Nov 19, 2023, 9:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2023, 2:21 PM PST (22:21 UTC)
In effect from
Nov 19, 2023, 9:00 PM PST
Expired
Nov 20, 2023, 10:00 AM PST
In force
13 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

162 
WWUS76 KEKA 192221
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
221 PM PST Sun Nov 19 2023

CAZ115-200630-
/O.NEW.KEKA.WI.Y.0027.231120T0500Z-231120T1800Z/
/O.CON.KEKA.FR.Y.0032.231120T1000Z-231120T1700Z/
Southern Lake-
221 PM PST Sun Nov 19 2023

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PST
MONDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
MONDAY...

* WHAT...For the Wind Advisory, north winds 15 to 25 mph with 
  gusts up to 50 mph expected. For the Frost Advisory, 
  temperatures as low as 34 will result in frost formation.

* WHERE...Southern Lake County.

* WHEN...For the Wind Advisory, from 9 PM this evening to 10 AM 
  PST Monday. For the Frost Advisory, from 2 AM to 9 AM PST 
  Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost could kill sensitive outdoor vegetation if left 
  uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ102>106-109-200630-
/O.CON.KEKA.FR.Y.0032.231120T1000Z-231120T1700Z/
Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Mendocino Coast-
221 PM PST Sun Nov 19 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
MONDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Del Norte Interior, Northern Humboldt Coast, 
  Southwestern Humboldt, Northern Humboldt Interior, Southern 
  Humboldt Interior and Mendocino Coast Counties.

* WHEN...From 2 AM to 9 AM PST Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
5 follow-up statements
761 
WWUS76 KEKA 200124
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
524 PM PST Sun Nov 19 2023

CAZ115-200930-
/O.CAN.KEKA.FR.Y.0032.231120T1000Z-231120T1700Z/
/O.CON.KEKA.WI.Y.0027.231120T0500Z-231120T1800Z/
Southern Lake-
524 PM PST Sun Nov 19 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM PST MONDAY...
...FROST ADVISORY IS CANCELLED...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Southern Lake County.

* WHEN...From 9 PM this evening to 10 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ102>106-109-200930-
/O.CON.KEKA.FR.Y.0032.231120T1000Z-231120T1700Z/
Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Mendocino Coast-
524 PM PST Sun Nov 19 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
MONDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Del Norte Interior, Northern Humboldt Coast, 
  Southwestern Humboldt, Northern Humboldt Interior, Southern 
  Humboldt Interior and Mendocino Coast Counties.

* WHEN...From 2 AM to 9 AM PST Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
378 
WWUS76 KEKA 200628
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1028 PM PST Sun Nov 19 2023

CAZ102>106-109-201430-
/O.CON.KEKA.FR.Y.0032.231120T1000Z-231120T1700Z/
Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Mendocino Coast-
1028 PM PST Sun Nov 19 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
MONDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Del Norte Interior, Northern Humboldt Coast, 
  Southwestern Humboldt, Northern Humboldt Interior, Southern 
  Humboldt Interior and Mendocino Coast Counties.

* WHEN...From 2 AM to 9 AM PST Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ115-201430-
/O.CON.KEKA.WI.Y.0027.000000T0000Z-231120T1800Z/
Southern Lake-
1028 PM PST Sun Nov 19 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Southern Lake County.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
583 
WWUS76 KEKA 201106
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
306 AM PST Mon Nov 20 2023

CAZ102>106-109-201700-
/O.CON.KEKA.FR.Y.0032.000000T0000Z-231120T1700Z/
Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-Mendocino
Coast-
Including Fort Bragg, Rockport, Whitethorn, Pepperwood, Benbow,
Weitchpec, Garberville, Fieldbrook, Ettersburg, Point Arena,
McKinleyville, Dinsmore, Briceland, Petrolia, Bridgeville,
Honeydew, Orleans, Shelter Cove, Arcata, Eureka, Hoopa, Shively,
Willow Creek, Arcata Arpt, Gasquet, Fortuna, Fernbridge, Bull
Creek, Alderpoint, and Samoa
306 AM PST Mon Nov 20 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Temperatures as low as 35 will result in frost formation.

* WHERE...Humboldt County, Del Norte Interior, and Mendocino Coast.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Frost could kill tender outdoor vegetation if left 
  uncovered.

$$

CAZ115-201800-
/O.CON.KEKA.WI.Y.0027.000000T0000Z-231120T1800Z/
Southern Lake-
Including Lakeport, Hidden Valley Lake, Knobcone Camp, Clearlake,
Finley, Middletown, and Clearlake Park
306 AM PST Mon Nov 20 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...North winds 15 to 25 mph with gusts up to 55 mph.

* WHERE...Southern Lake.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

$$

For detailed hazard area visit wrh.noaa.gov/map/?haz=true&wfo=eka

DB
609 
WWUS76 KEKA 201648
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
848 AM PST Mon Nov 20 2023

CAZ102>106-109-201800-
/O.EXP.KEKA.FR.Y.0032.000000T0000Z-231120T1700Z/
Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Mendocino Coast-
848 AM PST Mon Nov 20 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

$$

CAZ115-201800-
/O.CON.KEKA.WI.Y.0027.000000T0000Z-231120T1800Z/
Southern Lake-
848 AM PST Mon Nov 20 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 60 mph.

* WHERE...Southern Lake County.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
057 
WWUS76 KEKA 201745
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
945 AM PST Mon Nov 20 2023

CAZ115-201845-
/O.EXP.KEKA.WI.Y.0027.000000T0000Z-231120T1800Z/
Southern Lake-
945 AM PST Mon Nov 20 2023

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Nov 19, 4:47 AM PST, 9 hours 34 minutes earlier.

Area forecast discussion, Nov 19, 4:47 AM PST, 9 hours 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
447 AM PST Sun Nov 19 2023

.SYNOPSIS...Isolated light showers will end this morning as a
colder and more stable airmass settles over Northwest California.
Clearer skies and a drying airmass tonight will yield colder
overnight temperatures, areas of frost as well as patches of fog,
mostly for the interior valleys. Dry weather and above normal
daytime temperatures are forecast to prevail next week.

&&

.DISCUSSION...Showers have been steadily diminishing in areal
coverage and intensity through the night. Most of the showers
early this morning have been occurring in Del Norte and northern
Humboldt Counties with hourly amounts around 0.01in to 0.02in.
Northwesterly flow will continue yield light and isolated terrain
driven showers through mid to late morning. Dry and more stable
conditions are expected this afternoon as high pressure builds
offshore in the wake of an exiting shortwave trough.

High pressure at the surface will build over the area tonight and
promote an offshore wind flow regime. With a drier airmass and
clearer skies, overnight temperatures will likely be colder
for the valleys and coastal areas where winds go light. After
multiple days of rain, expect abundant low clouds and fog in the
interior valleys as a nocturnal inversion forms and winds go calm.

Dry weather with above normal daytime temperatures are forecast
to prevail next week. A shortwave trough will move into the ridge
around mid week and may result in minuscule amounts of light rain
or drizzle. Drying offshore flow is then forecast to return for
the latter portion of next week. Potential for frost and freezing
temperatures will increase again for the coastal areas. Dry weather
and slightly below normal temperatures are forecast for the
Thanksgiving holiday weekend as another blocking flow pattern
develops.

&&

.AVIATION...Light post frontal showers are streaming in this morning
from the northwest. These will fade later this morning. Northerly
winds increase this afternoon, with an occasional gust likely
through the afternoon. Ceilings are mostly VFR, with some movement
into MVFR, mainly associated with the showers. Given the recent
rainfall and building high pressure, UKI is climatologically favored
for radiational fog formation overnight or as late as early Monday
morning.

&&

.MARINE...Steep to very steep hazardous seas have built in, with
buoys reading seas in the mid teens with periods as low as 9 seconds
this morning. Hazardous Seas Warning remain in most zones into the
afternoon when the wave period will rise to 12 seconds.
Northwesterly winds will continue to trend down through the day, but
briefly building high pressure will contribute to a quick increase
in northerly winds to 20 to 25 kts late this afternoon through early
Monday morning. Both winds and seas will begin to quickly drop off
thereafter. A weak area of low pressure will turn on light
southerlies on Tuesday as a long period westerly swell fills in. A
return of high pressure will trend northerlies back up Wednesday,
with further strengthening into the end of the week. Gusts over 34
kts late in the week currently look highly probable (90%).

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Frost Advisory from 2 AM to 9 AM PST Monday for CAZ102>106-
     109-115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Hazardous Seas Warning until 3 PM PST this afternoon for
     PZZ450-470-475.

     Small Craft Advisory until 3 AM PST Monday for PZZ455.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 4:28 PM PSTSpecial Weather StatementEKADel Norte, Humboldt32 min
Nov 18, 9:00 PM PSTSmall Craft AdvisoryEKA42 hr
Nov 19, 3:25 AM PSTFrost AdvisoryEKADel Norte, Humboldt, Mendocino30 hr

Nearby

Wind Advisories in California, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.